Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 26, NWS Honolulu, HI

June 9, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 9, 2007, 6:34 AM HST for Kalawao County, Hawaii. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 6:34 AM HST (16:34 UTC)
Expired
Jun 9, 2007, 3:22 PM HST
In force
9 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 4.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 091634
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
634 AM HST SAT JUN 9 2007

...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI...

.EAST WINDS ENHANCED BY THE MOUNTAIN TOPOGRAPHY ARE CREATING
STRONG WINDS OVER THE HALEAKALA SUMMIT. THE STRONG WINDS ARE
EXPECTED TO CONTINUE THROUGH THE EVENING.

HIZ022-100545-
/O.NEW.PHFO.WI.Y.0026.070609T1634Z-070610T0600Z/
HALEAKALA SUMMIT-
634 AM HST SAT JUN 9 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. 

SUSTAINED WINDS OF AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED ON
THE SUMMIT OF HALEAKALA THROUGHOUT THE DAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


MORRISON
1 follow-up statement
000 
WWHW70 PHFO 100122
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST SAT JUN 9 2007

...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...

HIZ022-100230-
/O.CAN.PHFO.WI.Y.0026.000000T0000Z-070610T0600Z/
HALEAKALA SUMMIT-
322 PM HST SAT JUN 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA ARE BELOW
ADVISORY SPEEDS.

$$


MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 9, 4:10 AM HST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 9, 4:10 AM HST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
410 AM HST SAT JUN 9 2007

.SYNOPSIS...HIGH PRESSURE TO THE NORTHEAST WILL BRING MODERATE TRADE
WINDS TO THE ISLANDS INTO NEXT WEEK. WINDWARD AREAS WILL HAVE A FEW
NIGHT AND MORNING TRADE SHOWERS WITH CLEARING SKIES BY THE
AFTERNOONS. LEEWARD AREAS WILL HAVE PLENTY OF SUNSHINE THROUGH THE
NEXT SEVERAL DAYS.

&&

.DISCUSSION...AN AREA OF MOISTURE CONVERGENCE RIDING IN ON THE
TRADES IS PUSHING ACROSS THE ISLANDS EARLY THIS MORNING. SATELLITE
SOUNDER DATA AND THE 12Z SOUNDINGS INDICATE THAT THE SUBSIDENCE
INVERSION IS HIGHER AND WEAKER THAN NORMAL...UP AT ABOUT 11 THOUSAND
FEET OVER HILO. THE HIGH INVERSIONS ARE PROBABLY DUE AT LEAST IN
PART TO AN UPPER LEVEL LOW WHICH WATER VAPOR IMAGERY SHOWS IS
CENTERED ABOUT 300 MILES OR SO SOUTH OF KAUAI. MODERATE TRADES ARE
HOLDING ON THANKS TO A STUBBORN HIGH PRESSURE AREA CENTERED NEAR 32N
142W.

OVER THE NEXT FEW DAYS...THE HIGH WILL REMAIN NEARLY STATIONARY. THE
GFS AND THE NAM BOTH SHOW THE AIRMASS DRYING OUT JUST A BIT...THOUGH
WITH THE UPPER LOW REMAINING IN OUR VICINITY TO THE SOUTH...WE WILL
PROBABLY CONTINUE TO SEE SOME WAVES OF SHOWER ACTIVITY MOVING
THROUGH FROM TIME TO TIME.  OVERALL...TRADE WIND SHOWER ACTIVITY
SHOULD BE A LITTLE BIT BELOW NORMAL THE NEXT FEW DAYS...WITH BEST
CHANCES FOR RAIN ON THE WINDWARD SIDES DURING THE NIGHTS AND IN THE
MORNINGS.

WHILE THE MODELS MAINTAIN TRADES THROUGH THE UPCOMING WEEK...THERE
IS CONSIDERABLE VARIANCE IN THE DETAILS OF MOISTURE AND INSTABILITY
TOWARD THE END OF THE WORK WEEK. THE GFS IS BY FAR THE MOST
AGGRESSIVE...WITH THE AIRMASS BECOMING QUITE MOIST AND RATHER
UNSTABLE...WHILE THE OTHER MODELS ARE GENERALLY MORE CONSERVATIVE
ESPECIALLY WITH THE INCREASE IN LOW LEVEL MOISTURE. I TRENDED THE
GRIDS SLIGHTLY WETTER FOR THE FRIDAY NIGHT AND SATURDAY TIME FRAME...
BUT THIS IS A RATHER LOW CONFIDENCE MOVE AT THIS POINT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

R BALLARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.